Effexor / Klonipin

Medications, foods, therapies, anything that has had a positive or negative impact on VS symptoms.
gtaksa
Registered User
Joined: 19 Nov 2013, 02:29

19 Nov 2013, 02:29 #1

Hello,

I just joined and have been checking this site out for the past week.  I have had Visual Snow symptoms since my late teens and they have progressively worsened over time.  I am now 31 and my symptoms seem to have just jumped up which I believe is related to increased stress and anxiety I've been experiencing, further compounded by the jump in symptoms.  I took some hallucinogenic drugs in late high school... lsd, mushrooms, ecstasy in early 20s.  My visual snow has always been in color and I always thought it was related to the drugs... though thinking back to my childhood I did notice and even tried to focus on strange images I could see if I closed my eyes and concentrated.  I am prone to stress and anxiety.  I have been on effexor/venlafaxine for 6 years or so and it did wonders in treating my depression.  Recently I saw my doctor and explained that those with HPPD have benefited from Klonipin/clonazepam so she prescribed that to me.  I took it for about a week and while it helped with anxiety I didn't notice improvement in VS.  I just wonder if anyone else has any experience with effexor... whether it has affected their VS symptoms at all.  Any advice regarding the Klonipin?  I just took some now but did not take it this weekend as I'm concerned about becoming dependent on it.  From everything I read on here VS seems to be correlated with anxiety and I'm thinking natural supplements and treatments (meditation, sub-occipital release/massage, probiotics, etc) may be the best path.  This condition never bothered me so much until it just jumped recently... it was always a bit of a bummer as I've had it for 14 years or so but now it is becoming a real detriment to my life.  I think I'm just too in my head and need to focus on positive thinking and activities but any advice regarding the medications I take is appreciated.  Thanks and I'm very hopeful the doctors in SF make some strides in figuring this stuff out.
Reply

gtaksa
Registered User
Joined: 19 Nov 2013, 02:29

19 Nov 2013, 02:42 #2

Oh I also wanted to add that I have Tinnitus as well and I suspect this is all related. My tinnitus, however, is not exactly a symptom of the VS but from going to raves in my day and being to close to loud music without protection for my ears. Of course I have friends who were just as close to speakers as me and took the same drugs as me and don't have any of these issues. But perhaps I was prone to it and it is all connected. Perhaps the tinnitus (being that false signals are sent to my brain causing me to hear ringing) has further contributed to brain chemistry issues affecting my VS. I also remember hearing about some Eastern doctors working on restoring the cilia (did I spell that right?) in the ear to cure tinnitus... so I wonder if that were ever to materialize and if my tinnitus was treated might it also help the VS. I still hear things fine just with added ringing when it is quiet... similarly to how I see fine and have the VS added. Clearly it is all neurological but that doesn't mean it can't be treated or cured and I really hope VS gets the attention and research it deserves.
Reply

ashu
Newbie
Joined: 10 Oct 2014, 06:20

13 Oct 2014, 13:22 #3

First of all, let me tell u my symptoms which i HAD before taking clonozepam..VS, Afterimages, trails...my neurologist prescribed me clonozepam 0.25 mg twice a day..it really benefited me and decreased my snow and afterimages..i took it for 3 and half months...but during this time even if i missed a single dose my vs wud increase to its base(prior) level...so i clearly realized that it was only a temporary solution not long term..so i thought of discontinuing it and see if it will increase...as soon as i stopped it my visuals came back...
very few people exprience a decrease in symptoms with clonozepam n i am one among them...i think it proves that my VS is all bcoz of stress, anxiety, depression, n sleep deprivation..for others the cause of VS could be different...
p.s. after discontinuing clonozepam i also got tinnitus...which i did not had before...
Reply

Calichica420
Regular Visitor
Joined: 30 Nov 2014, 23:53

01 Dec 2014, 00:56 #4

I used to take klonopin for my anxiety, which turned into a 5 year Xanax addiction that I have finally recovered from. Honestly I think benzos eventually make things worse. Every time you miss a dose your brain starts going through withdrawal. Every time I had withdrawal my VS would be very intense. I'd pop another pill and it would be less intense but I think that's just because I would just stop thinking about it. It was still there though.
Reply

ashu
Newbie
Joined: 10 Oct 2014, 06:20

05 Dec 2014, 08:21 #5

very true Calichica420....benzos have been only a temporary solution...
how is your sleep after discontinuing xanax...????
please reply....
Reply

Calichica420
Regular Visitor
Joined: 30 Nov 2014, 23:53

06 Dec 2014, 02:44 #6

My sleep is good actually! If I would've known how easy it was to get off benzos I would've done it sooner! My life is sooo much better, I had no idea! Of course, withdrawal was INTENSE and I probably didn't sleep but a few hours for about a week. By week 2 I started being able to sleep and by week 3 I was back to a normal good night sleep! I find that exhausting myself throughout the day is the best way for a good night sleep, so if I have a sedentary day then I make an effort to dance in my room for at least 30 minutes...crazy as it sounds, it works! I'm soo happy to be benzo free. I've been more productive and anxiety free these past 4 months than I was in the 5+ years on the stuff!  So yes, long story short, I sleep like a log! :-)
Reply